Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 106, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 27, 2015, 10:10 PM CDT for Harris County, Montgomery County, Waller County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2015, 10:10 PM CDT (03:10 UTC)
- Expired
- Jun 28, 2015, 12:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Montgomery County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 84 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:27 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 27, 9:27 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
927 PM CDT SAT JUN 27 2015
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST TEXAS THIS EVENING
ARE GRADUALLY WORKING THEIR WAY TOWARD THE INTERSTATE 10 CORRIDOR AS
EARLIER OUTFLOW BOUNDARIES COLLIDE. THIS ACTIVITY IS PRODUCING LOCALLY
HEAVY RAINFALL IN AND AROUND THE HOUSTON AREA WITH SOME HOURLY RATES
AT 2 TO 3 INCHES ALONG WITH SOME GUSTY WINDS (32 MPH AT IAH JUST BEFORE
9 PM). LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN ASSOCIATION WITH
THE STRONGER ACTIVITY OR WHERE ANY KIND OF TRAINING SETS UP.
SEE NO REASON TO MAKE MUCH CHANGE TO THE PREVIOUS FORECAST PACKAGE
THAT HAS THINGS COVERED WELL THIS EVENING. 42
&&
.PREV DISCUSSION... /ISSUED 602 PM CDT SAT JUN 27 2015/
AVIATION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SE TX
BUT IT IS UNCLEAR HOW MUCH IMPACT THE PRECIP WILL HAVE ON
INDIVIDUAL TAF SITES. CONSENSUS FROM SHORT TERM MODELS SEEM TO
SUPPORT HIGHER RAIN CHANCES THROUGH 05Z FROM KIAH TO KUTS BUT NOT
MUCH CONFIDENCE IN ONE SOLUTION OVER ANOTHER. AT 22Z...A WEAK COLD
FRONT EXTENDED FROM KSHV TO KACT WITH A PRE-FRONTAL TROUGH FROM
KESF TO KIAH TO KHDO. THE FRONT IS FCST TO MERGE WITH THE PRE
FRONTAL TROUGH BUT AGAIN NOT MUCH CONFIDENCE IN THIS OCCURRING.
RADAR IMAGERY SHOWS A WEAK SEA BREEZE OR PERHAPS AN OUTFLOW
PUSHING TO THE THE NORTH. DAYTIME HEATING ON SUNDAY WILL ALLOW FOR
SOME AFTN SHRA/TSRA BUT FCST SOUNDINGS ON SUNDAY DON'T LOOK
UNSTABLE SO WILL CARRY JUST SHOWERS DURING THE AFTN. 43
PREV DISCUSSION... /ISSUED 352 PM CDT SAT JUN 27 2015/
DISCUSSION...
THE NORTHEASTERN TEXAS BOUNDARY SLOWLY ADVANCING SOUTH THIS
AFTERNOON...ANALYZED JUST NORTH OF THE FORECAST AREA WITH A
POSSIBLE NEAR STATIONARY OLD OUTFLOW BOUNDARY DRAPED ACROSS THE
NORTHWESTERN CWA. WESTERLY WINDS MAY HAVE DELAYED THE ONSET OF
THE SEA BREEZE BUT CONVECTION HAS DEVELOPED PARALLEL TO IT THROUGH
COASTAL MATAGORDA...BRAZORIA...AND GALVESTON COUNTIES. WSR-88D
DISPLAYED NEAR 50 KT INBOUNDS WITH THE STRONGEST CLUSTER PASSING
ACROSS EXTREME SOUTHEASTERN BRAZORIA COUNTY. CURRENT THINKING IS
THAT...AS TEMPERATURES EXCEED THE 90F MARK...THERE SHOULD BE AN
AREA OF CONVERGENCE BETWEEN THE APPROACHING (DRY) FRONT AND THE
SEA BREEZE/SOUTHERN COUNTY OUTFLOW MESO BOUNDARIES. ANTICIPATING
THAT TSRA ACTIVITY WILL BEGIN TO BECOME BETTER ORGANIZED ACROSS
THE CENTRAL CWA LATE THIS AFTERNOON AND PERSIST ON THROUGH LATE
EVENING...POSSIBLY LINGERING INTO THE EARLY SUNDAY MORNING HOURS.
TOMORROW'S FORECAST CALLS FOR A REGENERATION OF CONVECTION ALONG
RESIDUAL OUTFLOW BOUNDARIES LAYING WITHIN A A GREATER THAN 1.75
INCH PWAT SOUTHERN FORECAST AREA ENVIRONMENT. POSSIBLY A SLOWER
START IF UNDER MORNING OVERCAST...ONCE LATE MORNING INTO EARLY
AFTERNOON CONVECTIVE TEMPERATURES OF AROUND 87 F ARE MET THE
COMMENCEMENT OF CLUSTERING RAIN WITH EMBEDDED THUNDERSTORMS SHOULD
AFFECT THE SOUTHERN THIRD OF THE FORECAST AREA...CLOSER TO THE
COAST AND POINTS OFFSHORE. SUBSEQUENT DAY PRECIPITATION PROBABILITIES
WILL BE DEPENDENT UPON WHAT REMAINING BOUNDARIES ARE EXISTENT FROM
PREVIOUS DAY'S CONVECTION. MODEST EARLY WEEK AFTERNOON RAIN CHANCES
ONCE THE UPPER 80S ARE MET...OVERALL MOISTURE VALUES TO REMAIN
ABOVE 1.6 INCH PWATS. TEXAS REMAINS WITHIN A HEIGHT WEAKNESS CHANNEL
GOING INTO EARLY JULY...MODEST DIURNAL RAIN CHANCES THROUGH WEDNESDAY.
WESTERN CONUS RIDGING NEVER DOES EXPAND FAR ENOUGH EASTWARD TO
COMPLETELY SHUT OFF RAIN CHANCES...SLIGHT CHANCES TO ACCOUNT FOR
SEA BREEZE BEHAVIOR DURING THE DAYS LEADING UP TO THE FOURTH OF
JULY. 31
MARINE...
A LIGHT TO MODERATE SOUTHWEST FLOW IS EXPECTED TO CONTINUE THROUGH
MONDAY AS SURFACE HIGH PRESSURE REMAINS CENTERED OVER THE GULF OF
MEXICO...WITH SHOWER AND THUNDERSTORM CHANCES PERSISTING OVER THE
NEXT SEVERAL DAYS. A FRONTAL BOUNDARY IS EXPECTED TO STALL INLAND
TONIGHT AND THEN BECOMING DIFFUSE ON SUNDAY. INCREASING ONSHORE
WINDS AND WAVES ARE EXPECTED BY THE MIDDLE OF NEXT WEEK AS A
SERIES OF LOW PRESSURE SYSTEMS CROSS THE CENTRAL PLAINS. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 90 74 91 74 / 40 30 10 40 20
HOUSTON (IAH) 75 91 74 91 76 / 60 50 30 40 20
GALVESTON (GLS) 78 88 79 89 78 / 50 50 30 40 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...43Hazardous weather outlook, Jun 27, 4:30 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 430 AM CDT SAT JUN 27 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 430 AM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO THIS MORNING AND BECOME MORE WIDESPREAD THIS AFTERNOON. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. RAINFALL AMOUNTS OF UP TO 1 INCHES ARE EXPECTED WITH ISOLATED TOTALS UP TO 3 INCHES POSSIBLE. RIVER FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE TRINITY RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. THE MAIN THREATS WILL BE CLOUD-TO-GROUND LIGHTING AND LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:54 PM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jun 27, 9:43 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Jun 27, 9:57 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery, Waller | 2 hr |
| Jun 27, 11:34 PM CDT | Areal Flood Advisory | HGX | Harris | 56 min |
| Jun 28, 12:12 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 2 hr |
| Jun 28, 12:33 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 117 min |
| Jun 28, 12:48 AM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto | 117 min |
| Jun 28, 1:25 AM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery | 2 hr |
| Jun 28, 3:29 AM CDT | Areal Flood Advisory | HGX | Liberty, San Jacinto | 2 hr |
| Jun 28, 3:31 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Washington | 119 min |
| Jun 28, 4:59 AM CDT | Flash Flood Warning | HGX | Waller, Washington | 91 min |
| Jun 28, 5:19 AM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Waller, Washington | 56 min |
| Jun 28, 5:27 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, San Jacinto | 63 min |
| Jun 28, 5:43 AM CDT | Flash Flood Warning | HGX | Grimes, Harris, Montgomery, Waller, Washington | 2 hr |
| Jun 28, 5:52 AM CDT | Flash Flood Warning | HGX | Liberty, Montgomery, San Jacinto | 113 min |
| Jun 28, 6:30 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 2 hr |
| Jun 28, 7:18 AM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 117 min |
| Jun 28, 7:40 AM CDT | Flash Flood Warning | HGX | Grimes, Harris, Montgomery, Waller, Washington | 3 hr |
| Jun 28, 8:10 AM CDT | Special Marine Warning | HGX | 65 min | |
| Jun 28, 8:32 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 58 min |
| Jun 28, 8:39 AM CDT | Special Marine Warning | HGX | 96 min | |
| Jun 28, 8:45 AM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 2 hr |
| Jun 28, 10:06 AM CDT | Special Marine Warning | HGX | 84 min | |
| Jun 28, 2:25 PM CDT | Special Marine Warning | HGX | 65 min | |
| Jun 28, 4:27 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 31 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.